MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number H965103028031
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed, no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Shr review of the packaging and dialysis catheter assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.A potential root cause for this failure is over torqueing of the hub to extension tubing junction during cleaning/use of the device.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the following is provided as a reference from dfu item number 16600701-01: warnings · in the rare event that a hub or connector separates from any component during insertion or use, take all necessary steps and precautions to prevent blood loss or air embolism and remove catheter.· use of excessive pull force on the catheter may cause the suture wing to detach from the bifurcate.· do not use acetone on any part of the catheter tubing.Exposure to this agent may cause catheter damage.· do not use sharp instruments near the extension tubing or catheter lumen.· do not use scissors to remove dressing.· catheter will be damaged if clamps other than what is provided with this kit are used.· clamping of the tubing repeatedly in the same location may weaken tubing.Avoid clamping near the luers and hub of the catheter.· examine catheter lumen and extensions before and after each treatment for damage.· repeated over tightening of bloodlines, syringes, and caps will reduce connector life and could lead to potential connector failure.· if luer lock connectors are cleansed with a cleansing solution, allow the solution to dry fully before applying catheter end caps.Tape end caps between treatments to safeguard them against accidental removal.Note: endexo technology is intended to reduce catheter-related thrombus, and is not intended to treat or eliminate existing thrombus a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).
 
Event or Problem Description
6th incident: it was reported that there were 9 occurrences of bioflo dialysis cathers that were noted to be leaking between th junction of the hub and tubing (extension leg).It was reported the defective disposable device is not available for return to the manufacturer as it was disposed of by the user.

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny
MDR Report Key9794272
Report Number1317056-2020-00045
Device Sequence Number19551787
Product Code MSD
UDI-Device IdentifierH965103028031
UDI-PublicH965103028031
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965103028031
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2020
Initial Report FDA Received Date03/05/2020
Patient Sequence Number1